Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 48, NWS Mobile, AL

October 17, 2009

NWS Mobile, AL issued this red flag warning at Oct 17, 2009, 3:08 PM EDT. It took effect at Oct 18, 2009, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 17, 2009, 3:08 PM EDT (19:08 UTC)
In effect from
Oct 18, 2009, 2:00 PM EDT
Expired
Oct 18, 2009, 7:00 PM EDT
In force
5 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 171908
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
208 PM CDT SAT OCT 17 2009

...RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN FLORIDA PANHANDLE
FOR SUNDAY AFTERNOON AND A FIRE WEATHER WATCH FOR MONDAY AFTERNOON DUE
TO EXPECTED LOW RELATIVE HUMIDITY...

.A COLD DRY AIRMASS WILL CONTINUE TO PUSH OVER THE AREA THROUGH
SUNDAY AS HIGH PRESSURE BUILDS INTO THE SOUTHEAST. A LONG DURATION OF
LOW HUMIDITIES IS EXPECTED ON SUNDAY AFTERNOON ALONG WITH GUSTY 20
FOOT WIND SPEEDS. THE VERY DRY AIRMASS PERSISTS INTO MONDAY WHILE
TEMPERATURES MODERATE...KEEPING HUMIDITIES VERY CLOSE TO CRITICAL
THRESHOLDS.

FLZ001>006-181200-
/O.UPG.KMOB.FW.A.0039.091018T1800Z-091018T2300Z/
/O.NEW.KMOB.FW.W.0048.091018T1800Z-091018T2300Z/
/O.NEW.KMOB.FW.A.0040.091019T1800Z-091019T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
208 PM CDT SAT OCT 17 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT SUNDAY...
...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT SUNDAY. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT MONDAY AFTERNOON. 

A COLD DRY AIRMASS WILL CONTINUE TO PUSH OVER THE AREA THROUGH
SUNDAY AS HIGH PRESSURE BUILDS INTO THE SOUTHEAST. AS TEMPERATURES
WARM INTO THE LOW 60S ON SUNDAY...AFTERNOON RELATIVE HUMIDITIES WILL
DROP INTO THE 30 TO 35 PERCENT RANGE FOR MUCH OF THE AFTERNOON. IN
ADDITION...WITH THE CENTER OF THE SURFACE HIGH STILL LOCATED TO THE
WEST...20 FOOT WIND SPEEDS WILL APPROACH 15 TO 20 MPH AT TIMES. THE
VERY DRY AIRMASS PERSISTS INTO MONDAY WHILE TEMPERATURES MODERATE.
THESE EXPECTED CONDITIONS NECESSITATES A FIRE WEATHER WATCH FOR
MONDAY AFTERNOON ACROSS THE WESTERN FLORIDA PANHANDLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
2 follow-up statements
000 
WWUS84 KMOB 181141
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
641 AM CDT SUN OCT 18 2009

...RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN FLORIDA
PANHANDLE FOR THIS AFTERNOON AND A FIRE WEATHER WATCH FOR MONDAY
AFTERNOON DUE TO EXPECTED LOW RELATIVE HUMIDITY...

.A COLD DRY AIRMASS WILL CONTINUE TO PUSH OVER THE AREA TODAY AS HIGH
PRESSURE BUILDS INTO THE SOUTHEAST. A LONG DURATION OF LOW HUMIDITIES
IS EXPECTED THIS AFTERNOON ALONG WITH GUSTY 20 FOOT WIND SPEEDS. THE
VERY DRY AIRMASS PERSISTS INTO MONDAY WHILE TEMPERATURES
MODERATE...KEEPING HUMIDITIES VERY CLOSE TO CRITICAL THRESHOLDS.

FLZ001>006-190345-
/O.CON.KMOB.FW.W.0048.091018T1800Z-091018T2300Z/
/O.CON.KMOB.FW.A.0040.091019T1800Z-091019T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
641 AM CDT SUN OCT 18 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM CDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON...

A COLD DRY AIRMASS WILL CONTINUE TO PUSH OVER THE AREA TODAY AS HIGH
PRESSURE BUILDS INTO THE SOUTHEAST. AS TEMPERATURES WARM INTO THE
LOWER 60S...AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE 30 TO
35 PERCENT RANGE FOR MUCH OF THE AFTERNOON. IN ADDITION...WITH THE
CENTER OF THE SURFACE HIGH STILL LOCATED TO THE WEST...20 FOOT WIND
SPEEDS WILL APPROACH 15 TO 20 MPH AT TIMES. THE VERY DRY AIRMASS
PERSISTS INTO MONDAY WHILE TEMPERATURES MODERATE. THESE EXPECTED
CONDITIONS NECESSITATES A FIRE WEATHER WATCH FOR MONDAY AFTERNOON
ACROSS THE WESTERN FLORIDA PANHANDLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
000 
WWUS84 KMOB 181940
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
240 PM CDT SUN OCT 18 2009

...RED FLAG WARNING CONTINUES THIS AFTERNOON FOR THE WESTERN FLORIDA
PANHANDLE AND A FIRE WEATHER WATCH FOR MONDAY AFTERNOON DUE TO EXPECTED
LOW RELATIVE HUMIDITY...

.A COLD DRY AIRMASS WILL CONTINUE TO PUSH OVER THE AREA TODAY AS
HIGH PRESSURE BUILDS INTO THE SOUTHEAST. THE COMBINATION OF LOW
HUMIDITIES...GUSTY 20 FOOT WIND SPEEDS...AND HIGH DISPERSIONS HAS
RESULT IN RED FLAG CONDITIONS ACROSS THE WESTERN FLORIDA PANHANDLE
THIS AFTERNOON. THE VERY DRY AIRMASS PERSISTS INTO MONDAY WHILE
TEMPERATURES MODERATE...KEEPING HUMIDITIES VERY CLOSE TO CRITICAL
THRESHOLDS.

FLZ001>006-182315-
/O.CON.KMOB.FW.W.0048.000000T0000Z-091018T2300Z/
/O.CON.KMOB.FW.A.0040.091019T1800Z-091019T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
240 PM CDT SUN OCT 18 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON...

RED FLAG CONDITIONS ARE OCCURRING OVER THE WESTERN FLORIDA PANHANDLE
THIS AFTERNOON AS THE RESULT OF LOW HUMIDITIES...GUSTY 20 FOOT
WINDS...AND HIGH DISPERSIONS. WHILE DISPERSIONS AND WINDS WILL LOWER
ON MONDAY AS THE SURFACE HIGH SHIFTS EAST...TEMPERATURES WILL
MODERATE WHILE A DRY AIRMASS PERSISTS. THEREFORE...A FIRE WEATHER
WATCH CONTINUES FOR THE WESTERN FLORIDA PANHANDLE ON MONDAY AFTERNOON
AS HUMIDITY VALUES WILL DROP TO NEAR CRITICAL THRESHOLDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 17, 1:25 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Oct 17, 1:25 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1225 PM CDT SAT OCT 17 2009

.AVIATION 18Z ISSUANCE...COLD AIR ADVECTION STRATUS FILTERING
SOUTHWARD ACROSS THE DEEP SOUTH...WILL LIKELY BRING A BROKEN DECK
INTO THE TERMINALS THROUGH THE AFTERNOON. CIGS LOOK TO REMAIN AT
VFR LEVELS (4KFT). VSBYS OK. GUSTY NORTHERLY WINDS WILL PRESENT A
HAZARD TO DEPARTURES/APPROACHES THROUGH THE AFTERNOON. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      62  41  63  39 /  00  00  00  00
PENSACOLA   64  43  65  42 /  00  00  00  00
DESTIN      65  48  64  47 /  00  00  00  00
EVERGREEN   58  38  62  35 /  00  00  00  00
WAYNESBORO  59  39  63  35 /  00  00  00  00
CAMDEN      58  39  62  35 /  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 1 PM SUNDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
     WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Oct 17, 6:00 AM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SAT OCT 17 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-181200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CDT SAT OCT 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A STRONG NORTHERLY WIND FLOW OVER THE MARINE AREA WILL MAKE
HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. A SMALL CRAFT
ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY

A STRONG NORTHERLY WIND FLOW OVER THE MARINE AREA WILL MAKE
HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH MIDDAY SUNDAY. AS A
RESULT A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE INSHORE
WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 20 NM THROUGH MID
MORNING SUNDAY...AND FROM 20 TO 60 NM OFFSHORE THROUGH EARLY SUNDAY
AFTERNOON.

DRY AND COOL CONDITIONS WILL PREVAIL THROUGH MIDWEEK FOLLOWED BY A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS LATE WEDNESDAY INTO
THURSDAY IN ADVANCE OF COLD FRONT APPROACHING FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS IS
NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:08 PM EDTFire Weather WatchMOB40 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.